Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jun 5, 2012, 2:15 PM EDT for McIntosh County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2012, 2:15 PM EDT (18:15 UTC)
- Expired
- Jun 5, 2012, 2:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, SC
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 113 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 886 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
914
WWUS82 KCHS 051815
SPSCHS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
215 PM EDT TUE JUN 5 2012
GAZ137>141-051845-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
215 PM EDT TUE JUN 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 245 PM EDT...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TIBET...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
HARRIS NECK...JONES...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO
ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...TIBET...TOWNSEND...VALONA
AND WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3143 8162 3147 8162 3150 8166 3152 8166
3156 8170 3158 8170 3159 8172 3165 8170
3164 8113 3138 8126 3137 8127 3136 8127
3130 8129
TIME...MOT...LOC 1815Z 266DEG 27KT 3157 8164
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jun 5, 1:30 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 5, 1:30 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 130 PM EDT TUE JUN 5 2012 .SYNOPSIS... A COLD FRONT WILL PUSH INTO THE AREA TODAY...THEN STALL AND WAVER OVER OR NEAR THE REGION INTO THURSDAY NIGHT. HIGH PRESSURE WILL BUILD OVER THE AREA INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATEST SURFACE OBSERVATIONS SUGGEST A BACKDOOR FRONT IS BISECTING THE FORECAST AREA BY MID MORNING. THE LARGE SWATH OF SHOWER ACTIVITY BEHIND THE DESCENDING FRONT HAS GENERALLY REMAINED JUST NORTH OF THE SANTEE RIVER DURING THE PAST FEW HOURS...WHILE MORE CELLULAR CONVECTION HAS DEVELOPED SOUTH OF THE FRONT IN FAR SOUTHEAST GEORGIA ZONES. MESOANALYSIS INDICATES THAT LOW TO MODERATE INSTABILITY IS CURRENTLY CONFINED MAINLY SOUTH OF INTERSTATE 16...WITH FORECAST MODEL SOLUTIONS KEEPING THE BEST FORCING AND INSTABILITY ACROSS THIS SAME AREA THROUGH THE AFTERNOON HOURS. ABUNDANT SHORTWAVE ENERGY WILL CONTINUE TO STREAM INTO THE SOUTHEAST STATES...TRAVERSING ALONG THE BASE OF A LONGWAVE TROUGH ACROSS THE EASTERN UNITED STATES. ASSOCIATED DEEP MOISTURE AND FORCING FOR ASCENT...AS WELL AS CONVERGENCE ALONG THE LINGERING SURFACE FRONT...IS EXPECTED TO SUPPORT SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS FOR PORTIONS OF THE FORECAST AREA THIS AFTERNOON. THE PRIMARY FORECAST CONCERN REMAINS THE POTENTIAL FOR SEVERE WEATHER TODAY. STORM PREDICTION CENTER HAS MAINTAINED A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER NEARLY THE ENTIRE FORECAST AREA. HOWEVER THE TIMING...COVERAGE AND INTENSITY OF CONVECTION COULD DIFFER QUITE A BIT DEPENDING UPON FRONTAL LOCATION...MESOSCALE BOUNDARIES AND EFFECTS OF EARLIER CONVECTION. CONSIDERING SOME STABILIZATION ACROSS FAR NORTHERN COUNTIES BEHIND THE DESCENDING FRONT...INCLUDING THE CHARLESTON TRI-COUNTY REGION...ORGANIZED SEVERE STORM DEVELOPMENT APPEARS LESS LIKELY AT THIS TIME. AS THE COLD FRONT PUSHES SOUTH/SOUTHWEST THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS...SEVERE WEATHER POTENTIAL COULD BE MAXIMIZED ALONG/SOUTH OF INTERSTATE 16...WHERE A LONGER PERIOD OF WARMING/DESTABILIZATION COULD OCCUR WELL AHEAD OF THE SURFACE FRONT. THE SEVERE WEATHER THREAT WILL ARISE FROM A COMBINATION OF ORGANIZED THUNDERSTORMS AND ASSOCIATED OUTFLOW PUSHING INTO THE REGION FROM UPSTREAM CONVECTION...AS WELL AS ADDITIONAL THUNDERSTORMS DEVELOPING ALONG BOUNDARIES OVER THE AREA. DEEP LAYER SHEAR WILL SUPPORT MULTICELL THUNDERSTORMS WITH OCCASIONAL SUPERCELL FEATURES. WILL CONTINUE TO ADDRESS THE SEVERE POTENTIAL WITHIN THE HAZARDOUS WEATHER OUTLOOK AND MAINTAIN LARGE HAIL AND DAMAGING WIND WORDING IN THE SPECIFIC FORECAST. IT SHOULD BE NOTED THAT THERE ARE SEVERAL FACTORS THAT COULD LIMIT THE SEVERE WEATHER POTENTIAL TODAY. EARLIER SHOWERS AND THUNDERSTORMS ACROSS THE CHARLESTON TRI COUNTY REGION...AS WELL AS ONGOING WEAK CONVECTION SOUTH OF INTERSTATE 16...COULD TEMPORARILY WORK OVER THESE LOCATIONS. IF SHOWERS/THUNDERSTORMS BECOME MORE WIDESPREAD THAN EXPECTED BEFORE THE PERIOD OF MAX HEATING...THAN SEVERE WEATHER THREAT WOULD BE REDUCED. IN ADDITION...AREAS FALLING BEHIND THE DESCENDING FRONT COULD SEE LESS HEATING AND INSTABILITY...ESPECIALLY WHERE SKY COVER IS THICKEST. DEPENDING ON PROGRESSION OF THE FRONT AND ANY BREAKS IN THE SKY COVER...A DECENT TEMPERATURE GRADIENT COULD SET UP THIS AFTERNOON. HIGHS COULD REMAIN IN THE 70S NORTH...WHILE LOCATIONS ALONG THE ALTAMAHA RIVER COULD REACH 90 DEGREES BEFORE CONVECTION DROPS TEMPERATURES QUICKLY THROUGH THE 70S THIS AFTERNOON. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... THE COLD FRONT WILL STALL OVER OR CLOSE TO SOUTHERN COUNTIES TONIGHT...AND WITHIN AN ENVIRONMENT FEATURING DEEP LAYER FORCING FOR ASCENT...INCLUDING UPPER LEVEL DIVERGENCE...SURFACE LOW PRESSURE IS PROGGED TO DEVELOP WITHIN THE BAROCLINIC ZONE AND TRACK EAST ALONG THIS BOUNDARY. THIS WILL HOLD MOISTURE AND THE CHANCE FOR SHOWERS OVER THE REGION...WITH POPS GRADUATED FROM CHANCE N/W TO LIKELY S. ALSO...AREAS OF STRATUS/FOG COULD DEVELOP...BUT FORECAST CONFIDENCE REGARDING THE FOG IMPACT REMAINS INSUFFICIENT TO JUSTIFY ANY MENTION WITHIN FORECASTS. WILL CONTINUE TO ASSESS. A STATIONARY FRONT WILL BE SITUATED ACROSS THE AREA EARLY WEDNESDAY WITH AN AREA OF LOW PRESSURE DEVELOPING ALONG IT OFFSHORE. THE COMBINATION OF THE FRONT...AREA OF LOW PRESSURE...UPPER TROUGH AND SOME UPPER DIVERGENCE WILL YIELD A GOOD CHANCE FOR RAIN...ESPECIALLY ACROSS SOUTHEAST GEORGIA. THE AREA OF LOW PRESSURE SHOULD MOVE FARTHER OFFSHORE WEDNESDAY NIGHT AS THE UPPER TROUGH OVER THE EAST COAST BEGINS TO SHIFT EASTWARD. THIS WILL ALLOW DRIER AIR AND HIGHER PRESSURE TO MOVE IN AND THUS EXPECT LOWER RAIN CHANCES THURSDAY...ALTHOUGH TEMPERATURES WILL BE BELOW NORMAL. HIGH PRESSURE WILL BUILD IN EVEN MORE FRIDAY AND THIS SHOULD KEEP RAIN CHANCES NON-EXISTENT EXCEPT FOR A FEW ISOLATED SHOWERS POSSIBLE ALONG THE SEA BREEZE. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... DEEP HIGH PRESSURE WILL MOVE IN THROUGH THE WEEKEND KEEPING RAIN CHANCES VERY LOW. COULD SEE A SLIGHT INCREASE IN RAIN CHANCES EARLY NEXT WEEK DEPENDING ON HOW QUICKLY THE UPPER RIDGE BREAKS DOWN...WITH THE 00Z/05 ECMWF MORE AGGRESSIVE IN DOING SO COMPARED TO THE 00Z/05 GFS. TEMPERATURES WILL BE NEAR NORMAL. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR/MVFR CONDITIONS ARE SPORADIC AROUND THE CWA WITH THE STATIONARY BOUNDARY. KCHS IS IN THE STABLE REGION AND INDICES SUPPORT MODERATE SHOWER ACTIVITY THROUGH THE AFTERNOON AND EARLY EVENING. UPSTREAM OBSERVATIONS ARE CARRYING CEILINGS AROUND 3KFT AND HIGHER. KSAV HOWEVER IS IN THE UNSTABLE REGION AND THUNDERSTORMS ARE CURRENTLY BUILDING FROM THE WEST AS A SERIES OF SHORTWAVES MOVE DOWN THE BASE OF THE MID LEVEL TROUGH. THE HIGHER SURFACE TEMPS ARE KEEPING KSAV IN VFR RIGHT NOW...BUT MVFR IS LIKELY WITH ANY THUNDERSTORMS THAT DO FORM OVER THE TERMINAL. MODELS ARE SHOWING A SECOND ROUND OF SHOWERS AND THUNDERSTORMS AFTER 00Z AND WITH THE ADDED LOW LEVEL MOISTURE... WITH THE INCREASED LOW LEVEL MOISTURE AND COOLER TEMPS ON THE NORTH SIDE OF THE FRONT...BOTH TERMINALS COULD SEE MVFR/IFR CONDITIONS IN THE EARLY MORNING. EXTENDED AVIATION OUTLOOK...LOW PROBABILITIES FOR SUB-VFR CONDITIONS THROUGH EARLY THURSDAY...ESPECIALLY AT KSAV...AS A STALLED FRONT LINGERS OVER/NEAR THE AREA. && .MARINE... A BACKDOOR COLD FRONT WILL STEADILY ADVANCE SOUTHWARD THROUGH THE MARINE ZONES TODAY AND TONIGHT. WINDS WILL SHIFT TO THE NORTH/NORTHEAST INITIALLY ACROSS SOUTH CAROLINA WATERS DURING THE AFTERNOON HOURS. AS THE FRONT STALLS OVERNIGHT...WINDS COULD BECOME LIGHT/VARIABLE OVER THE GEORGIA WATERS. SURFACE LOW PRESSURE IS EXPECTED TO DEVELOP AND TRACK EAST ALONG THE STATIONARY FRONT...AND THE TRACK/STRENGTH OF THIS LOW WILL DETERMINE WIND DIRECTION/SPEED TONIGHT. OVERALL...WINDS WILL REMAIN 15 KT OR LESS...WITH SEAS GENERALLY 3 FT OR LESS TODAY INTO TONIGHT. SEAS COULD BUILD TO 4 TO 5 FT ACROSS OUTER GEORGIA WATERS LATE...BUT THAT WILL DEPEND ON THE INFLUENCE OF THE SURFACE LOW. WEDNESDAY THROUGH SUNDAY...A STATIONARY FRONT WILL REMAIN ACROSS THE AREA THROUGH AT LEAST THURSDAY...BEFORE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST BY THE END OF THE WEEK. WIND SPEEDS AND DIRECTIONS WILL BE A BIT DIFFICULT TO PIN DOWN...AS MUCH DEPENDS ON THE EXACT LOCATION OF THE LINGERING FRONT. ALTHOUGH THERE WILL BE SOME PERIODIC WIND/WAVE INCREASES THROUGH THE PERIOD...DO NOT ANTICIPATE ANY ADVISORIES AT THIS TIME. && .TIDES/COASTAL FLOODING... PERIGEAN SPRING TIDES COULD PRODUCE MINOR SALT WATER FLOODING DURING THE EVENING HIGH TIDE TONIGHT AND AGAIN WEDNESDAY NIGHT. COASTAL FLOOD ADVISORIES COULD EVENTUALLY BE ISSUED. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...SPR SHORT TERM...SPR/RJB LONG TERM...RJB AVIATION...BDC MARINE...SPR/RJB TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 5, 12:46 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1246 PM EDT TUE JUN 5 2012 AMZ352-354-GAZ087-088-099>101-114>116-118-137-138-140-SCZ047-061700- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH- EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-LONG- INLAND LIBERTY-INLAND MCINTOSH-INLAND JASPER- 1246 PM EDT TUE JUN 5 2012 ...SEVERE THUNDERSTORM WATCH 358 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. GAZ117-119-139-141-SCZ048-051-061700- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL JASPER- 1246 PM EDT TUE JUN 5 2012 ...SEVERE THUNDERSTORM WATCH 358 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. SCZ049-061700- COASTAL COLLETON- 1246 PM EDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. SCZ050-061700- CHARLESTON- 1246 PM EDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COASTAL FLOODING...THE PERIGEAN SPRING TIDE COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIME OF HIGH TIDE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. AMZ330-350-SCZ040-042>045-052-061700- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- TIDAL BERKELEY- 1246 PM EDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. AMZ374-061700- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1246 PM EDT TUE JUN 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWER AND THUNDERSTORMS ARE EXPECTED. A FEW OF THESE COULD BECOME SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SEVERE THUNDERSTORMS...ISOLATED SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY AFTERNOON...MAINLY SOUTH OF INTERSTATE 16 ACROSS SOUTHEAST GEORGIA. DAMAGING WINDS WILL BE THE MAIN HAZARD...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Jun 5, 1:41 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
141 PM EDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM HAIL 3 E REIDSVILLE 32.08N 82.06W
06/05/2012 E1.00 INCH TATTNALL GA TRAINED SPOTTER
&&
EVENT NUMBER CHS1200317
VBLocal storm report, Jun 5, 1:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL 1 SSW MENDES 31.98N 81.98W
06/05/2012 E1.00 INCH TATTNALL GA TRAINED SPOTTER
&&
EVENT NUMBER CHS1200318
VBLocal storm report, Jun 5, 1:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM HAIL MENDES 32.00N 81.97W
06/05/2012 E1.75 INCH TATTNALL GA PUBLIC
&&
EVENT NUMBER CHS1200319
VBLocal storm report, Jun 5, 1:59 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
159 PM EDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HAIL 3 W GLENNVILLE 31.94N 81.98W
06/05/2012 E2.75 INCH TATTNALL GA PUBLIC
BASEBALL SIZE HAIL COVERING THE GROUND.
&&
EVENT NUMBER CHS1200320
VBLocal storm report, Jun 5, 2:09 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT TUE JUN 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL GUM BRANCH 31.86N 81.73W
06/05/2012 E1.00 INCH LIBERTY GA PUBLIC
&&
EVENT NUMBER CHS1200321
VBSpecial weather statement, Jun 5, 2:15 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
215 PM EDT TUE JUN 5 2012
GAZ137>141-051845-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-LONG-
215 PM EDT TUE JUN 5 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...LONG AND
MCINTOSH COUNTIES THROUGH 245 PM EDT...
AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TIBET...MOVING EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
HARRIS NECK...JONES...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO
ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...TIBET...TOWNSEND...VALONA
AND WOLF ISLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3143 8162 3147 8162 3150 8166 3152 8166
3156 8170 3158 8170 3159 8172 3165 8170
3164 8113 3138 8126 3137 8127 3136 8127
3130 8129
TIME...MOT...LOC 1815Z 266DEG 27KT 3157 8164The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:58 PM EDT | Special Weather Statement | CHS | Tattnall | 47 min |
| Jun 5, 1:08 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, Tattnall | 52 min |
| Jun 5, 1:10 PM EDT | Tornado Warning | CHS | Tattnall | 50 min |
| Jun 5, 1:58 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, Tattnall | 62 min |
| Jun 5, 2:10 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 5, 2:23 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Liberty, Long, McIntosh | 52 min |
| Jun 5, 3:09 PM EDT | Special Weather Statement | CHS | Chatham | 51 min |
| Jun 5, 3:15 PM EDT | Severe Thunderstorm Warning | CHS | McIntosh | 30 min |
| Jun 5, 3:21 PM EDT | Severe Thunderstorm Warning | CHS | Chatham | 25 min |
| Jun 5, 3:38 PM EDT | Special Marine Warning | CHS | 64 min | |
| Jun 5, 4:12 PM EDT | Special Marine Warning | CHS | 54 min | |
| Jun 5, 4:35 PM EDT | Coastal Flood Advisory | CHS | 7 hr | |
| Jun 5, 5:05 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Long, Tattnall | 41 min |
| Jun 5, 5:39 PM EDT | Special Weather Statement | CHS | Bryan, Evans | 51 min |
| Jun 5, 6:14 PM EDT | Special Weather Statement | CHS | Bryan, Effingham | 31 min |
| Jun 5, 6:40 PM EDT | Special Weather Statement | CHS | Chatham | 35 min |
| Jun 5, 6:47 PM EDT | Special Marine Warning | CHS | 56 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.